Alert archive / New York / Frost Advisories in 2010
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 10, 2010, 3:39 PM EDT for Chautauqua County, New York. It took effect at May 11, 2010, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 3:39 PM EDT (19:39 UTC)
- In effect from
- May 11, 2010, 1:00 AM EDT
- Expired
- May 11, 2010, 7:21 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS71 KBUF 101939 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT MON MAY 10 2010 ...ANOTHER COLD NIGHT TONIGHT... .COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT. TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY OF CHAUTAUQUA COUNTY. NYZ001-002-010-011-085-110345- /O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ /O.EXA.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...ORCHARD PARK...SPRINGVILLE 339 PM EDT MON MAY 10 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE TEMPERATURES TO DROP TO...OR BELOW FREEZING OVERNIGHT. TEMPERATURES WILL QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ003>008-012>014-020-021-110345- /O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA... OLEAN...WELLSVILLE 339 PM EDT MON MAY 10 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER 20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ019-110345- /O.UPG.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ /O.NEW.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 339 PM EDT MON MAY 10 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RSH
3 follow-up statements
284 WWUS71 KBUF 110219 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1019 PM EDT MON MAY 10 2010 ...ANOTHER COLD NIGHT TONIGHT... .COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. THE RESULTING STARLIT SKIES AND LIGHT WINDS WILL THUS ALLOW TEMPERATURES TO QUICKLY FALL AGAIN TONIGHT. TEMPERATURES SHOULD DROP BELOW FREEZING EVERYWHERE EXCEPT FOR THE IMMEDIATE LAKE SHORES OF WESTERN NEW YORK AND OVER THE MAJORITY OF CHAUTAUQUA COUNTY. NYZ001>008-010>014-020-021-085-111030- /O.CON.KBUF.FZ.W.0002.100511T0500Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1019 PM EDT MON MAY 10 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. TEMPERATURES WILL DROP BELOW FREEZING TONIGHT INTO EARLY TUESDAY MORNING. IN FACT...READINGS SHOULD BOTTOM OUT IN THE MID TO UPPER 20S FOR MOST AREAS. THE ONLY EXCEPTIONS WILL BE RIGHT ALONG THE SHORES OF LAKE ONTARIO WHERE TEMPERATURES WILL BE JUST ABOVE 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ019-111030- /O.CON.KBUF.FR.Y.0006.100511T0500Z-100511T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 1019 PM EDT MON MAY 10 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. CLEAR SKIES AND LIGHT WINDS FOR THE MAJORITY OF TONIGHT WILL COMBINE WITH A DRY CHILLY AIRMASS TO ALLOW NEAR SURFACE TEMPERATURES INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES WILL QUICKLY RECOVER TO LEVELS ABOVE FREEZING AFTER 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TMA
272 WWUS71 KBUF 110802 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 402 AM EDT TUE MAY 11 2010 ...COLD TEMPERATURES WILL CONTINUE THROUGH DAYBREAK... .COLD HIGH PRESSURE WILL DRIFT ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH DAYBREAK. THE RESULTING STARLIT SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO AT OR BELOW FREEZING ACROSS MOST INTERIOR SECTIONS OF WESTERN AND CENTRAL NEW YORK. THE ONLY AREAS WHICH WILL BE SPARED FROM A FREEZE AND WIDESPREAD FROST ARE THE IMMEDIATE LAKESHORES. NYZ001>008-010>014-020-021-085-111200- /O.CON.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 402 AM EDT TUE MAY 11 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING THROUGH DAYBREAK ACROSS MOST INTERIOR PORTIONS OF WESTERN AND CENTRAL NEW YORK WITH WIDESPREAD FROST. THE ONLY AREAS WHICH WILL REMAIN ABOVE FREEZING ARE THE IMMEDIATE LAKESHORES AND THE BUFFALO METRO AREA...BUT PATCHY FROST IS STILL LIKELY EVEN IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ019-111200- /O.CON.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 402 AM EDT TUE MAY 11 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL REMAIN IN THE LOWER 30S ACROSS INTERIOR PORTIONS OF CHAUTAUQUA COUNTY THROUGH DAYBREAK WITH AREAS OF FROST. THE IMMEDIATE LAKE ERIE SHORE WILL STAY SEVERAL DEGREES WARMER...BUT PATCHY FROST IS EVEN POSSIBLE IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
245 WWUS71 KBUF 111121 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 721 AM EDT TUE MAY 11 2010 NYZ001>008-010>014-020-021-085-111230- /O.CAN.KBUF.FZ.W.0002.000000T0000Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 721 AM EDT TUE MAY 11 2010 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE QUICKLY RISING ABOVE FREEZING EARLY THIS MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ NYZ019-111230- /O.CAN.KBUF.FR.Y.0006.000000T0000Z-100511T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 721 AM EDT TUE MAY 11 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE QUICKLY WARMING THIS MORNING...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 3:28 PM EDT, 11 minutes earlier.
Area forecast discussion, May 10, 3:28 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT MON MAY 10 2010
.SYNOPSIS...
HIGH PRESSURE WILL DRIFT ACROSS THE REGION TONIGHT...WITH STARLIT
SKIES COMBINING WITH A COLD DRY AIRMASS TO ONCE AGAIN ALLOW FOR
WIDESPREAD FROST. THE HIGH WILL THEN GIVE WAY TO AN APPROACHING MID
WESTERN STORM SYSTEM WITH THICKENING CLOUDS PRODUCING SOME RAIN
TUESDAY AFTERNOON AND NIGHT. THE MAJORITY OF WESTERN NEW YORK COULD
PICK UP A HALF TO ONE INCH OF RAIN WITH LESSER AMOUTNS EAST OF LAKE
ONTARIO. THE STORM SYSTEM WILL MOVE AWAY ON WEDNESDAY...BUT IT WILL
REMAIN UNSETTLED WITH CHILLY TEMPERATURES AND PLENTY OF CLOUDS.
&&
.NEAR TERM /THROUGH TUESDAY/...
LIKE LAST NIGHT...IT WILL BE COLD ACROSS THE REGION TONIGHT AS HIGH
PRESSURE WILL DRIFT OVERHEAD. THE RESULTING CLEAR SKIES AND LIGHT
WINDS WILL COMBINE WITH THE DRY...CHILLY AIRMASS THAT IS IN PLACE TO
ONCE AGAIN ALLOW FOR THE FORMATION OF WIDESPREAD FROST. THIS WILL
MAINLY BE THE CASE AWAY FROM THE LAKES...AND PARTICULARLY EAST OF
THE NIAGARA FRONTIER.
THE ONLY FLY IN THE OINTMENT WILL BE OVER THE FAR WESTERN COUNTIES
(NIAGARA FRONTIER/CHAUTAUQUA COUNTY WHERE ENOUGH CIRRUS COULD SPREAD
IN FROM THE WEST DURING THE WEE HOURS OF THE MORNING. GUIDANCE TEMPS
FOR THAT PARTICULAR REGION LOOK REASONABLE...BUT FOR AREAS EAST OF
THE GENESEE VALLEY/SRN TIER...GUIDANCE LOOKS TO BE 3-5 DEG F TOO
HIGH. WILL THUS TAKE A COMPROMISE BETWEEN THE FINE CONTINUITY AND
THE COOLER MAV. AS A RESULT...MINS WILL RANGE FROM LOW 20S ON THE
TUG HILL TO THE MID 20S ELSEWHERE EAST OF LK ONTARIO/SRN TIER TO THE
LOWER 30S ELSEWHERE. SITES WITHIN A MILE OR TWO OF THE LAKES SHOULD
BE IN THE LOW TO MID 30S.
FOR THE ROCHESTER AIRPORT...THIS WOULD MEAN THAT TEMPS EARLY TUESDAY
MORNING WILL DROP TO NEAR RECORD LOWS. THE CURRENT RECORD FOR ROC IS
29 SET IN 1966. WHILE THE MERCURY SHOULD STAY JUST ABOVE THIS MARK...
IT IS CERTAINLY WORTH MENTIONING.
AS A RESULT OF THE WIDESPREAD SUB 33 DEG F CONDITIONS TONIGHT...WILL
HAVE A FREEZE WARNING IN EFFECT FOR THE VAST MAJORITY OF THE REGION.
THE NIAGARA FRONTIER WILL COULD ESCAPE WITH READINGS OF 33-35...BUT
WILL PLAY IT SAFE FOR NOW. THE EXCEPTION TO THE FREEZE WARNING WILL
BE ACROSS CHAUTAUQUA COUNTY WHERE ENOUGH WARM ADVECTION AND CIRRUS
SHOULD KEEP MOST AREAS IN THE MID 30S.
ON TUESDAY...THE SFC HIGH WILL MOVE AWAY ACROSS NEW ENGLAND WHILE
LOW PRESSURE WILL ADVANCE ACROSS THE MID WEST. CIRRUS WILL QUICKLY
THICKEN ACROSS THE REGION TUESDAY MORNING WITH THE CIGS LOWERING
DURING THE MIDDAY AND AFTERNOON. STRONG ISENTROPIC LIFT AHEAD OF THE
SFC LOW WILL THEN PRODEUCE FAIRLY WIDESPREAD RAIN ACROSS THE WRN
COUNTIES. SPECIFICALLY...THE RAIN SHOULD START ACROSS THE WRN
SOUTHERN TIER BY LATE MORNING...THEN SPREAD NORTHEAST THEREAFTER.
BY THE EVENING RUSH HOUR...RAIN SHOULD BE FOUND ACROSS THE BULK OF
WRN NEW YORK. TEMPERATURES ON TUESDAY WILL REMAIN WELL BELOW NORMAL
WITH READINGS RANGING FROM THE MID 40S ACROSS PARTS OF THE WRN
SOUTHERN TIER TO THE MID 50S EAST OF LK ONTARIO.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A LOW PRESSURE WILL TRACK FROM WEST TO EAST...CROSSING PENNSYLVANIA
TUESDAY NIGHT. BASICALLY THIS WILL BE AN OVERRUNNING EVENT...WITH
PRECIPITATION GENERALLY FOCUSING ON A MID LEVEL WARM ADVECTION.
NAM/GFS/UKMET/EUROPEAN IN EXCELLENT AGREEMENT ON THE BASICS
CONCERNING THE QPF AXIS (THE RGEM IS FURTHER SOUTH). TIMING ALSO
VARIES A BIT...WITH THE MORE RELIABLE COMBINATION OF THE
GFS/EUROPEAN FAVORED OVER THE SLOWER TIMING OF THE NAM. GIVEN THE
MODEL CONSENSUS...TIMEFRAME...AND TYPE OF PRECIPITATION...HAVE A
HIGH CONFIDENCE IN A PERIOD OF RAIN TUESDAY NIGHT. MOST SPOTS WILL
SEE A 3 -6 HOUR PERIOD OF RAIN OVERNIGHT...WITH A HALF AN INCH TO AN
INCH OF QPF EXPECTED BASED ON A BLEND OF THE SREF/NAM/GFS QPFS.
BUFKIT CONTINUES TO SHOW ELEVATED CAPES ABOVE A SURFACE
INVERSION...SO WILL CARRY A CHANCE OF THUNDERSTORMS...WHICH WILL
LIKELY BE EMBEDDED WITHIN THE EAST TO WEST ORIENTED RAIN BAND.
ACTIVITY SHOULD DIMINISH LATE TUESDAY NIGHT...AS DYNAMICS
WEAKEN...AND THE LOW MOVES FURTHER EAST. OTHERWISE...EXPECT
CHILLY...BUT ABOVE FREEZING TEMPERATURES...WITH NAM12/SREF BLEND
PREFERRED GIVEN THAT MOST AREAS WILL NOT SEE ANY RADIATIONAL COOLING.
THE LOW GRADUALLY EXITS EAST ON WEDNESDAY...WITH PRECIPITATION
LINGERING THE LONGEST IN EASTERN ZONES. FAIRLY CONFIDENT IN A E-NE
FLOW NORTH OF I-90...WHICH SHOULD LIMIT DAYTIME HIGHS BELOW NAM/GFS
MOS. TYPICALLY AN EASTERLY FLOW AS THIS WILL KEEP BUFFALO/ROCHESTER
REGIONS UNDER CLOUDY SKIES...RESULTING IN A RELATIVELY RAW DAY WITH
PATCHY SHOWERS OR EVEN DRIZZLE. SOUTHERN LOCATIONS WILL WARM A BIT
DURING THE DAY IN A MORE WESTERLY FLOW.
HIGH PRESSURE WILL TRY TO BUILD SOUTH ACROSS THE REGION ON WEDNESDAY
NIGHT...PUSHING A FRONTAL BOUNDARY SOUTH. THIS FRONTAL BOUNDARY WILL
RETURN ON THURSDAY...AS LOW PRESSURE APPROACHES FROM THE
WEST...EVENTUALLY FORCING THE BOUNDARY BACK INTO WESTERN NEW YORK.
SUBTLE MODEL DIFFERENCES ON WEDNESDAY NIGHT WILL RESULT IN
SIGNIFICANT DIFFERENCES IN OUR FORECAST SINCE THERE WILL BE A SHARP
CUT OFF BETWEEN THE INFLUENCE OF THE HIGH AND THE LINGERING FRONT.
GIVEN THERE IS FAIRLY COLD AIR ASSOCIATED WITH THIS HIGH
PRESSURE SYSTEM...IT IS POSSIBLE THAT SKIES WILL CLEAR...AND
RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING
IN SOME NORTHERN LOCATIONS. NEAR THE BOUNDARY...CLOUDS AND WARMER
BOUNDARY TEMPERATURES WILL PREVENT COOLING...WITH MUCH WARMER
OVERNIGHT LOWS. AT THIS TIMEFRAME...UNCERTAINTY IN EXACTLY HOW FAR
SOUTH THE HIGH WILL BUILD...LEADS TO A MORE MIDDLE OF THE ROAD
FORECAST APPROACH FOR WEDNESDAY NIGHT. IF THE HIGH DOES BUILD
FURTHER SOUTH...LOW TEMPERATURES MAY AGAIN APPROACH FREEZING.
ON THURSDAY...A SIMILAR SCENARIO TO THE TUESDAY-TUESDAY NIGHT
SYSTEM...IN THAT LOW PRESSURE AGAIN IS FORECAST TO TRACK NEAR OR
JUST TO OUR SOUTH. GENERALLY FAVOR TIMING OF THE FASTER
EUROPEAN/GFS/UKMET OVER THE NAM/GGEM...BUT DO HEDGE QUITE A BIT
GIVEN THE TIMEFRAME...CAPPING POPS AT LIKELY. BASED ON THIS WEIGHTED
CONSENSUS...FOCUS IN ON THURSDAY NIGHT...WITH RAIN LIKELY DURING
THAT PERIOD. CAN/T RULE OUT EMBEDDED CONVECTION...BUT GIVEN THE
RELATIVELY ISOLATED NATURE AND OTHER UNCERTAINTY LEAVE OUT A MENTION
FOR NOW.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
OVERALL...12Z GFS/EUROPEAN ARE IN FAIRLY GOOD AGREEMENT WITH ONE
ANOTHER...AND WITH PREVIOUS RUNS. THIS PLACES US GENERALLY IN A
QUIET PATTERN FOR THAT LATER PORTIONS OF THE FORECAST.
ON FRIDAY...THE INITIAL SYSTEM EXITS TO THE EAST-SOUTHEAST...AND IS
THEN FOLLOWED BY A FAIRLY VIGOROUS SHORTWAVE ON FRIDAY NIGHT. GIVEN
BOTH MODELS ARE SHOWING THIS FEATURE...DO CARRY CHANCE POPS FRIDAY
FRIDAY AND FRIDAY NIGHT...TAPERED TO SLIGHT CHANCE ON SATURDAY.
BEYOND THIS...A HIGH PRESSURE RIDGE BUILDS DOWN FROM THE
NORTH...WITH CONSENSUS KEEPING A FRONTAL BOUNDARY TO THE SOUTH.
WHILE THIS FRONT CAN/T BE COMPLETELY DISCOUNTED AT THIS
TIMEFRAME...GO WITH THE MORE LIKELY SCENARIO...WHICH KEEPS THE FRONT
TO OUR SOUTH. THIS IS BASICALLY IN LINE WITH PREVIOUS
FORECAST...WITH GENERALLY FAIR WEATHER AND SEASONABLE TEMPERATURES
EXPECTED FOR THE UPCOMING WEEKEND.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION THROUGH AT LEAST
MIDDAY TUESDAY. AN APPROACHING AREA OF LOW PRESSURE WILL THEN SPREAD
SOME RAIN ACROSS THE REGION DURING THE MIDDAY AND AFTERNOON HOURS
ON TUESDAY WITH CIGS LOWERING TO MVFR LEVELS IN THE PROCESS.
ALONG WITH THE DETERIORATING CIGS ON TUESDAY...THERE WILL BE VERY
MARGINAL LOW LEVEL WIND SHEAR CONDITIONS. SOUTHEAST SFC WINDS
AVERAGING 10 KNOTS MIDDAY TUESDAY WILL BE ACCOMPANIED BY WINDS OF 30
OT 40 KNOTS BETWEEN 2500-3000 FT.THIS WILL MAINLY BE THE CASE OVER
THE SOUTHWEST CORNER OF THE STATE...BUT SIMILAR CONDITIONS WILL MOVE
ACROSS THE REMAINDER OF THE REGION LATE IN THE DAY AND TUESDAY EVE.
OUTLOOK...
TUESDAY NIGHT...MVFR CONDITIONS IN RAIN BECOMING IFR. CHANCE OF
THUNDERSTORMS SOUTH OF BUFFALO AND ROCHESTER.
WEDNESDAY...MVFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR DETERIORATING TO MVFR WITH SHOWERS AND SCATTERED
THUNDERSTORMS DEVELOPING.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY.
HIGH PRESSURE WILL DRIFT ACROSS LAKES ERIE AND ONTARIO TONIGHT WITH
ONLY LIGHT TO GENTLE BREEZES AND MINIMAL WAVES EXPECTED. THE HIGH
WILL MOVE AWAY ACROSS NEW ENGLAND ON TUESDAY WHILE AN AREA OF LOW
PRESSURE WILL APPROACH FROM THE MID WEST. EAST TO SOUTHEAST WINDS ON
BOTH LAKES WILL INCREASE DURING THE COURSE OF THE AFTERNOON...BUT
WILL REMAIN BELOW SMALL CRAFT CRITERIA. ON LAKE ERIE...THIS WILL BE
LARGELY DUE TO THE OFFSHORE FLOW.
AS THE AREA OF LOW PRESSURE MOVES BY TO OUR SOUTH TUESDAY NIGHT...
A STRONG ENOUGH SFC PRESSURE GRADIENT WILL EXIST TO PRODUCE NEAR
GALE FORCE EASTERLIES ON LAKE ONTARIO WITH WAVES APPROACHING 8 FEET.
LESSER WINDS AND WAVES WILL BE FOUND OVER LAKE ERIE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ001>008-
010>014-020-021-085.
FROST ADVISORY FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ019.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSHHazardous weather outlook, May 10, 3:29 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT MON MAY 10 2010 NYZ019-111930- CHAUTAUQUA- 329 PM EDT MON MAY 10 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010>014-020-021-085-111930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 329 PM EDT MON MAY 10 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 329 PM EDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:28 PM EDT | Frost Advisory | BUF | Cayuga, Monroe, Niagara, Orleans, Wayne | 9 hr |
| May 10, 11:36 AM EDT | Freeze Warning | BUF | Allegany, Cattaraugus, Cayuga, Erie, Genesee, Jefferson and 9 more | 20 hr |
Nearby
Frost Advisories in New York, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.